Journal of Commutative Algebra

A note on rational normal scrolls

Margherita Barile

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We give a general upper bound for the arithmetical rank of the ideals generated by the 2-minors of scroll matrices with entries in an arbitrary commutative unit ring.

Article information

J. Commut. Algebra, Volume 9, Number 1 (2017), 21-29.

First available in Project Euclid: 5 April 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13A15: Ideals; multiplicative ideal theory 14J26: Rational and ruled surfaces 14M10: Complete intersections [See also 13C40]

Arithmetical rank rational normal scrolls


Barile, Margherita. A note on rational normal scrolls. J. Commut. Algebra 9 (2017), no. 1, 21--29. doi:10.1216/JCA-2017-9-1-21.

Export citation


  • L. Bădescu and G. Valla, Grothendieck-Lefschetz theory, set-theoretic complete intersections and rational normal scrolls, J. Algebra 324 (2010), 1636–1655.
  • L. Robbiano and G. Valla, On set-theoretic complete intersections in the projective space, Rend. Sem. Mat. Fisico Milano 53 (1983), 333–346.